Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 10, 2010, 9:15 PM CDT for 4 counties in Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2010, 9:15 PM CDT (02:15 UTC)
- Expired
- May 10, 2010, 10:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:15 PM CDT | TSTM WND DMG | Chester, AR | MANY BROKEN TREE LIMBS. ONE TREE REPORTED BLOWN DOWN ON A CAR. SEVERAL OTHER TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 871 m²/s²
- 0-3 km storm-relative helicity
- 904 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
498
WFUS54 KTSA 110215
TORTSA
ARC033-047-087-143-110300-
/O.NEW.KTSA.TO.W.0015.100511T0215Z-100511T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
SOUTHERN MADISON COUNTY IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1000 PM CDT
* AT 913 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR CHESTER...MOVING EAST AT 50 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AURORA...BLACKBURN...BOSTON...BRENTWOOD...CASS...CHESTER...FERN...
JAPTON...KINGSTON...MOUNTAINBURG...PETTIGREW...SAINT PAUL...
STRICKLER...WINSLOW AND WITTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3597 9344 3595 9348 3585 9351 3582 9350
3577 9351 3576 9352 3576 9368 3552 9369
3554 9429 3588 9437 3609 9347 3608 9343
TIME...MOT...LOC 0215Z 257DEG 43KT 3571 9417
$$3 follow-up statements
432
WWUS54 KTSA 110238
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON MAY 10 2010
ARC143-110248-
/O.CAN.KTSA.TO.W.0015.000000T0000Z-100511T0300Z/
WASHINGTON AR-
938 PM CDT MON MAY 10 2010
...THE TORNADO WARNING FOR SOUTHERN WASHINGTON COUNTY IS CANCELLED...
LAT...LON 3597 9344 3595 9348 3585 9351 3582 9350
3577 9351 3576 9368 3552 9369 3554 9411
3567 9420 3576 9409 3576 9396 3597 9394
3609 9347 3608 9343
TIME...MOT...LOC 0238Z 263DEG 45KT 3572 9381
$$
ARC033-047-087-110300-
/O.CON.KTSA.TO.W.0015.000000T0000Z-100511T0300Z/
CRAWFORD AR-FRANKLIN AR-MADISON AR-
938 PM CDT MON MAY 10 2010
...THE TORNADO WARNING FOR SOUTHERN MADISON...NORTHERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES CONTINUES...
AT 935 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR CASS...
MOVING EAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRASHEARS...REDDING...JAPTON...SAINT PAUL...MOUNTAIN TOP...TAFT...
DUTTON...AURORA...WITTER...PETTIGREW...BOSTON...RED STAR...ARBAUGH...
WEATHERS AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHERN
MADISON...NORTHERN FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES.
&&
LAT...LON 3597 9344 3595 9348 3585 9351 3582 9350
3577 9351 3576 9368 3552 9369 3554 9411
3567 9420 3576 9409 3576 9396 3597 9394
3609 9347 3608 9343
TIME...MOT...LOC 0238Z 263DEG 45KT 3572 9381
$$581
WWUS54 KTSA 110247
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
947 PM CDT MON MAY 10 2010
ARC033-047-087-110300-
/O.CON.KTSA.TO.W.0015.000000T0000Z-100511T0300Z/
CRAWFORD AR-FRANKLIN AR-MADISON AR-
947 PM CDT MON MAY 10 2010
...THE TORNADO WARNING FOR SOUTHERN MADISON...NORTHERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES CONTINUES...
AT 943 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR REDDING...
MOVING EAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PETTIGREW...BOSTON...RED STAR...ARBAUGH AND WEATHERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHERN
MADISON...NORTHERN FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES.
&&
LAT...LON 3595 9380 3597 9344 3595 9348 3585 9351
3582 9350 3577 9351 3576 9368 3552 9369
3561 9408 3576 9396
TIME...MOT...LOC 0248Z 263DEG 45KT 3573 9366
$$829
WWUS54 KTSA 110258
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
958 PM CDT MON MAY 10 2010
ARC033-047-087-110309-
/O.EXP.KTSA.TO.W.0015.000000T0000Z-100511T0300Z/
CRAWFORD AR-FRANKLIN AR-MADISON AR-
958 PM CDT MON MAY 10 2010
...THE TORNADO WARNING FOR SOUTHERN MADISON...NORTHERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES EXPIRES AT 1000 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3595 9380 3597 9344 3595 9348 3585 9351
3582 9350 3577 9351 3576 9368 3552 9369
3561 9408 3576 9396
TIME...MOT...LOC 0259Z 263DEG 45KT 3574 9349
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 10, 9:08 PM CDT, 7 minutes earlier.
Area forecast discussion, May 10, 9:08 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 908 PM CDT MON MAY 10 2010 ...UPDATE... .DISCUSSION... QUICK UPDATE TO ADD MADISON...CARROLL AND FRANKLIN COUNTIES IN ARKANSAS TO TORNADO WATCH 150. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 83 69 85 / 20 20 40 30 FSM 63 85 69 84 / 60 20 30 20 MLC 68 85 71 84 / 90 20 20 10 BVO 55 82 67 84 / 20 20 60 30 FYV 64 80 67 82 / 60 20 40 20 BYV 55 83 65 83 / 60 20 50 20 MKO 64 84 68 83 / 70 20 30 20 MIO 61 83 66 84 / 70 20 70 30 F10 65 85 70 82 / 30 20 30 20 HHW 68 85 70 85 / 80 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18
Hazardous weather outlook, May 10, 8:00 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT MON MAY 10 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
800 PM CDT MON MAY 10 2010
...VIOLENT TORNADOES LIKELY THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING THROUGH TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...ALONG THE INTERSTATE 40 CORRIDOR AND
SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...ALONG AND SOUTH OF A OKFUSKEE TO
FAYETTEVILLE LINE.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
DISCRETE SUPERCELLS...WITH A HISTORY OF PRODUCING DAMAGING
TORNADOES...WILL CONTINUE TO MOVE RAPIDLY EAST ALONG THE INTERSTATE
40 CORRIDOR INTO THE MID TO LATE EVENING. ADDITIONAL SEVERE
THUNDERSTORMS WILL MOVE INTO SOUTHEAST OKLAHOMA THIS EVENING...AND
MAY BE CAPABLE OF PRODUCING TORNADOES...VERY LARGE HAIL AND DAMAGING
WINDS.
INSTABILITY LESSENS FARTHER EAST INTO NORTHWEST ARKANSAS...SO THERE IS
SOME QUESTION CONCERNING THE SEVERITY OF THUNDERSTORMS LATER THIS
EVENING AS THEY MOVE INTO ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 10, 7:22 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 S HENRYETTA 35.41N 95.98W
05/10/2010 E1.75 INCH OKMULGEE OK EMERGENCY MNGR
&&
CKHSpecial weather statement, May 10, 7:25 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT MON MAY 10 2010
OKZ054>057-110100-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
725 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN CRAIG...NOWATA...WASHINGTON AND EASTERN OSAGE
AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
OCHELATA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...LENAPAH...
WANN...BARTLESVILLE...OCHELATA...DEWEY...COPAN AND SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3672 9538 3655 9600 3682 9616 3700 9582
3700 9550
TIME...MOT...LOC 0025Z 248DEG 39KT 3666 9594Local storm report, May 10, 7:29 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TORNADO PIERCE 35.43N 95.72W
05/10/2010 MCINTOSH OK BROADCAST MEDIA
TORNADO REPORTED BY NEWS MEDIA. LOCATIONS APPROXIMATE.
&&
SAALocal storm report, May 10, 7:49 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST TULSA 36.13N 95.92W
05/10/2010 E55.00 MPH TULSA OK PUBLIC
0730 PM NON-TSTM WND GST 2 S WYNONA 36.52N 96.33W
05/10/2010 E0.00 MPH OSAGE OK MESONET
OCCURRED ABOUT 10 MILES WEST OF ANY OBSERVED
THUNDERSTORM.
0735 PM HAIL COUNCIL HILL 35.56N 95.65W
05/10/2010 E2.75 INCH MCINTOSH OK AMATEUR RADIO
0740 PM TORNADO 2 S RENTIESVILLE 35.49N 95.49W
05/10/2010 MCINTOSH OK TRAINED SPOTTER
TORNADO REPORTED 2 SOUTH OF RENTIESVILLE. RAIN WRAPPED.
0743 PM TORNADO 7 NE OKEMAH 35.50N 96.22W
05/10/2010 OKFUSKEE OK PUBLIC
TORNADO SIGHTED AND TREES DOWN. RELAYED FROM OUN.
&&
SAASpecial weather statement, May 10, 7:50 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT MON MAY 10 2010
OKZ055>057-110145-
CRAIG OK-NOWATA OK-WASHINGTON OK-
750 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG...NOWATA AND WASHINGTON
AT 751 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH COFFEYVILLE TO 15 MILES WEST OF NOWATA...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...WELCH AND SOUTH
COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3698 9504 3696 9503 3671 9518 3660 9578
3660 9582 3659 9582 3656 9597 3700 9563
3700 9504
TIME...MOT...LOC 0051Z 243DEG 41KT 3701 9555 3665 9583Local storm report, May 10, 8:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
836 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 4 N BOX 35.64N 94.98W
05/10/2010 E2.75 INCH SEQUOYAH OK PUBLIC
SNAKE CREEK WILDERNESS LODGE
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:33 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian, Washington | 42 min |
| May 10, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 56 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.